MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device associated with this complaint has been received, however, the investigation is pending.A follow-up report will be filed when the investigation has been completed.Date of event is unknown.
 
Event or Problem Description
During the shift check, after the replacement of the lifeband and the battery, the autopulse platform (sn (b)(4)) displayed a "system error, out of service, revert to manual cpr" error message.In addition, the lcd backlight was functioning intermittently.No patient involvement.
 
Additional Manufacturer Narrative
The initial autopulse platform investigation was performed at zoll medical netherlands.Based on initial investigation, the reported complaint of the autopulse platform (sn (b)(6) displayed "system error, out of service, revert to manual cpr" error message was confirmed during the archive data review.The archive data review showed the occurrence of system error - user advisory (ua) 132 (internal watchdog timeout); thus, confirming the reported complaint.The platform was connected to the autopulse vision software to clear the archive log, and system error - user advisory (ua) 132 was cleared before sending the platform to zoll germany for further investigation.Upon platform's return to zoll germany for further investigation, the platform passed the initial functional testing.The root cause for the system error was due to the defective processor board, as a result of the normal wear and tear of the platform.The autopulse platform is a reusable device and was manufactured in january 2008 and is more than 12 years old, well beyond the expected service life of 5 years.The defective processor board was replaced to remedy the system error.The customer reported complaint of the lcd backlight issue could not be confirmed during the visual inspection.The lcd was functioning as intended during the testing.During further visual inspection, unrelated to the reported complaint, noticed a hole on the load plate cover that affects the watertight seal.The probable root cause for the observed physical damage was user mishandling.The load plate was replaced to address the damage.Also, unrelated to the reported complaint, noticed the encoder driveshaft could not rotate smoothly, exhibiting binding and resistance.The clutch plate was deburred to address the sticky clutch problem.The cause for the sticky clutch could be due to normal wear and tear.The impact of a sticky clutch was not severe enough to make the platform non-functional.The platform was further examined and unrelated to the reported complaint, it was noted that the power distribution board (pdb) revision level was below 6 and needed to be updated, attributed to the age of the platform.Following service, the autopulse platform passed the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries until discharged without any fault or error.The autopulse platform passed the final testing without any fault or error.Historical complaints were reviewed for service information related to the reported complaint, and there was no similar complaint reported for autopulse platform with serial number (b)(6).

Brand Name
AUTOPULSE RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11867741
Report Number3010617000-2021-00435
Device Sequence Number19722892
Product Code DRM
UDI-Device Identifier00849111000079
UDI-Public00849111000079
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1